Alert archive / Indiana / Gale Watches in 2016

Gale Watch 7, NWS Northern Indiana

November 26, 2016

NWS Northern Indiana issued this gale watch at Nov 26, 2016, 4:06 PM EST. It took effect at Nov 28, 2016, 4:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 26, 2016, 4:06 PM EST (21:06 UTC)
In effect from
Nov 28, 2016, 4:00 AM EST
Expired
Nov 27, 2016, 3:54 PM EST
In force
Issued by
NWS Northern Indiana

The text

As transmitted.

733 
WHUS73 KIWX 262106
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
406 PM EST SAT NOV 26 2016

LMZ043-046-270515-
/O.NEW.KIWX.GL.A.0007.161128T0300Z-161129T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
406 PM EST SAT NOV 26 2016

...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY EVENING.

* WINDS: SOUTH 15 TO 25 KNOTS. GUSTS TO 35 KNOT GALES.

* WAVES: 2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
883 
WHUS73 KIWX 270439
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1139 PM EST SAT NOV 26 2016

LMZ043-046-271245-
/O.CON.KIWX.GL.A.0007.161128T0300Z-161129T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1139 PM EST SAT NOV 26 2016

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY EVENING...

A GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
EVENING. 

* WINDS: SOUTH 15 TO 25 KNOTS. GUSTS TO 35 KNOT GALES.

* WAVES: 2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
119 
WHUS73 KIWX 270858
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
358 AM EST SUN NOV 27 2016

LMZ043-046-271700-
/O.EXT.KIWX.GL.A.0007.161128T0900Z-161129T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
358 AM EST SUN NOV 27 2016

...GALE WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
EVENING...

THE GALE WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
EVENING. 

* WINDS: SOUTH 15 TO 25 KNOTS. GUSTS TO 35 KNOT GALES LATE TONIGHT
  THROUGH MONDAY EVENING

* WAVES: 2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
703 
WHUS73 KIWX 271548
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1048 AM EST SUN NOV 27 2016

LMZ043-046-280000-
/O.CON.KIWX.GL.A.0007.161128T0900Z-161129T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1048 AM EST SUN NOV 27 2016

...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
EVENING...

A GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
EVENING. 

* WINDS: SOUTH 15 TO 25 KNOTS. GUSTS TO 35 KNOT GALES LATE 
  TONIGHT THROUGH MONDAY EVENING 

* WAVES: 2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
546 
WHUS73 KIWX 272054
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
354 PM EST SUN NOV 27 2016

LMZ043-046-280500-
/O.UPG.KIWX.GL.A.0007.161128T0900Z-161129T0300Z/
/O.NEW.KIWX.GL.W.0014.161128T0900Z-161129T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
354 PM EST SUN NOV 27 2016

...GALE WARNING IN EFFECT FROM 4 AM TO 10 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 PM EST MONDAY.
THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTH TO 25 KNOTS. GUSTS TO 35 KNOT GALES LATE TONIGHT
  THROUGH MONDAY EVENING

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale watch went out at Nov 26, 4:02 PM EST, 4 minutes earlier.

Area forecast discussion, Nov 26, 4:02 PM EST, 4 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
402 PM EST Sat Nov 26 2016

.SYNOPSIS...
Issued at 355 PM EST Sat Nov 26 2016

High pressure will bring decreasing clouds overnight with lows in
the lower 30s. Expect more sunshine on Sunday with highs in the
upper 40s to lower 50s. Widespread moderate rain is expected on
Monday into Tuesday as a large low pressure system moves into the
Great Lakes. Temperatures will be relatively mild through the
first half of next week but will then cool down for the first part
of December.

&&

.SHORT TERM...(This Evening through Sunday)
Issued at 250 PM EST Sat Nov 26 2016

Continued subsidence amid low amplitude heights increasing
through the Upper Great Lakes to further erode low level cloud
coverage. Some mid/high level clouds upstream along with
increasing southwest gradient flow should keep surface temps from
plummeting to full potential. This should also limit br formation
to patchy/shallow in sheltered regions. Increased insolation
afforded by increased mid level heights with low amplitude ridge
overhead/low level warm air advection with slight rise over prior
and latest blend.

&&

.LONG TERM...(Sunday Night through Saturday)
Issued at 250 PM EST Sat Nov 26 2016

Complex cyclone along western coast remains main feature of
importance for early next week. Deep cyclone to emerge into
eastern SD early Mon with additional upstream shortwaves to drive
through base of mid conus trof. Eastern Initial slug of I295K
upglide with 7-8 g/kg moisture tap to assuredly bring rain late
Sunday night to daybreak Mon to western half of CWA. Initial
longitudinal flow and downstream dry air presents difficulty in
degree of inroads into eastern CWA, especially after 12 utc Mon.
Southern plains cyclogenesis/low level jet development across
Southern Plains to bring next surge of rainfall later Mon
afternoon into early Mon night with widespread coverage.
Juxtaposition of eastward placement low level jet focus and
westward lag of steeper mid level lapse rates/MUCAPE availability
continues to preclude mention of TSRA at this time. Thereafter the
cyclone languishes/gradually fills over the Great Lakes into the
weekend as next system /presently west of IDL/ digs into southern
California/Baja. Overall blend appears to be a bit overzealous
with lake effect pops and lowered slightly. Diurnal variances in
warm wet bulb layer and depth of moisture for icing necessitates
overall generalized shra/shsn mention for now.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 1208 PM EST Sat Nov 26 2016

Lingering MVFR ceilings are expected to continue at KSBN while
conditions have improved at KFWA to VFR criteria. Overnight
ceilings will continue to rise for the entire area including
places that are currently in MVFR flight conditions. Winds will
remain around 10 kts for the forecast period and will gradually
shift from west to southwest overnight.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Murphy
SHORT TERM...Murphy
LONG TERM...Murphy
AVIATION...Heidelberger

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 26, 5:09 AM EST, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
509 AM EST SAT NOV 26 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-271015-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
509 AM EST SAT NOV 26 2016 /409 AM CST SAT NOV 26 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-271015-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
509 AM EST SAT NOV 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED LATE SUNDAY
THROUGH TUESDAY. GUSTS UP TO 35 KNOT GALES MAY BE POSSIBLE DURING
THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

Nearby

Gale Watches in Indiana, 2016Every gale watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.